×

Quantum unique ergodicity for Eisenstein series on \(PSL_ 2(\mathbb{Z}){\setminus}PSL_ 2(\mathbb{R})\). (English) Zbl 0820.11040

Summary: We prove a microlocal version of the equidistribution theorem for Wigner distributions associated to Eisenstein series on \(PSL_ 2({\mathbb{Z}})\backslash PSL_ 2({\mathbb{R}})\). This generalizes a recent result of W. Luo and P. Sarnak proving equidistribution for \(PSL_ 2({\mathbb{Z}})\backslash {\mathbb{H}}\). The averaged versions of these results have been proven by Zelditch for an arbitrary finite-volume surface, but our proof depends essentially on the presence of Hecke operators and works only for congruence subgroups of \(SL_ 2({\mathbb{R}})\). In the proof the key estimates come from applying Meurman’s and Good’s results on \(L\)- functions associated to holomorphic and Maass cusp forms. One also has to use classical transformation formulas for generalized hypergeometric functions of a unit argument.

MSC:

11F72 Spectral theory; trace formulas (e.g., that of Selberg)
43A85 Harmonic analysis on homogeneous spaces
11F66 Langlands \(L\)-functions; one variable Dirichlet series and functional equations
PDFBibTeX XMLCite
Full Text: DOI Numdam EuDML

References:

[1] M. ABRAMOWITZ and I. STEGUN, Handbook of Mathematical Functions, AMS 55, 7th ed., 1968. · Zbl 0171.38503
[2] BAILEY, Generalized hypergeometric series, Cambridge Univ. Press, 1935.0011.02303 · Zbl 0011.02303
[3] Y. COLIN DE VERDIÈRE, Ergodicité et fonctions propres du laplacien, Comm. Math. Phys., 102 (1985), 497-502.0592.5805087d:58145 · Zbl 0592.58050
[4] W. DUKE, Z. RUDNICK and P. SARNAK, Density of Integer Points on Affine Homogeneous Varieties, Duke Math. Jour., 71 (1) (1993), 143-179.0798.1102494k:11072 · Zbl 0798.11024
[5] John, D. FAY, Fourier coefficients for a resolvent of a Fuchsian Group, J. für die Reine und Angew, Math., 293 (1977), 143-203.0352.3001258 #21944 · Zbl 0352.30012
[6] G. B. FOLLAND, Harmonic Analysis in Phase Space, AMS Studies, Princeton Univ. Press, 1989.0682.4300192k:22017 · Zbl 0682.43001
[7] ANTON GOOD, The square mean of Dirichlet series associated with cusp forms, Mathematika, 29 (1982), 278-295.0497.1001684f:10036 · Zbl 0497.10016
[8] I. S. GRADSHTEYN and I. M. RYZHIK, Tables of Integrals, Series and Products, 4th ed., Academic Press, 1980. · Zbl 0521.33001
[9] T. KUBOTA, Elementary Theory of Eisenstein Series, Kodansha, Ltd., Tokyo and John Wiley & Sons, New York, 1973.0268.1001255 #2759 · Zbl 0268.10012
[10] S. LANG, SL2(R), Addison-Wesley, 1975.
[11] M. LUO and P. SARNAK, Quantum Ergodicity of Eigenfunctions on PSL2(Z)\H2, to appear.
[12] Tom MEURMAN, The order of the Maass L-function on the critical line, Colloquia mathematica societatis Janos Bolyai 51. Number theory, Budapest (Hungary), (1987), 325-354.0724.11029 · Zbl 0724.11029
[13] WALTER ROELCKE, Das Eigenwertproblem der automorphen Formen in der hyperbolischen Ebene, I, Math. Annalen, 167 (1966), 293-337.0152.07705 · Zbl 0152.07705
[14] P. SARNAK, Horocycle flow and Eisenstein series, Comm. Pure Appl. Math., 34 (1981), 719-739.0501.58027 · Zbl 0501.58027
[15] A.I. SHNIRELMAN, Ergodic Properties of Eigenfunctions, Uspekhi Mat. Nauk, 29 (6) (1974), 181-182. · Zbl 0324.58020
[16] A.I. SHNIRELMAN, On the Asymptotic Properties of Eigenfunctions in the Regions of Chaotic Motions (Addendum to V. F. Lazutkin’s book), KAM Theory and Semiclassical Approximations to Eigenfunctions, Springer, 1993.
[17] E. TITCHMARSH, The Theory of of The Riemann Zeta Function, Oxford, 1951.0042.0790113,741c · Zbl 0042.07901
[18] S. ZELDITCH, Uniform distribution of Eigenfunctions on compact hyperbolic surfaces, Duke Math. Jour., 55 (1987), 919-941.0643.5802989d:58129 · Zbl 0643.58029
[19] S. ZELDITCH, Mean Lindelöf hypothesis and equidistribution of cusp forms and Eisenstein series, Journal of Functional Analysis, 97 (1991), 1-49.0743.5803492h:11046 · Zbl 0743.58034
[20] S. ZELDITCH, Selberg Trace Formulas and Equidistribution Theorems for Closed Geodesics and Laplace Eigenfunctions: Finite Area Surfaces, Mem. AMS 90 (N° 465) (1992).0753.11023 · Zbl 0753.11023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.